Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 34, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 21, 2011, 2:46 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 22, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 2:46 PM MDT (20:46 UTC)
- In effect from
- Apr 22, 2011, 2:00 PM MDT
- Expired
- Apr 22, 2011, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3687 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS84 KEPZ 212046 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 246 PM MDT THU APR 21 2011 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA... WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA THROUGH THIS WEEKEND. NMZ111>113-TXZ055-056-221500- /O.UPG.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/ /O.NEW.KEPZ.FW.W.0034.110422T2000Z-110423T0200Z/ /O.NEW.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ /O.CON.KEPZ.FW.W.0033.000000T0000Z-110422T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 246 PM MDT THU APR 21 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY HAS BEEN UPGRADED TO THIS RED FLAG WARNING. * AFFECTED AREA...REMAINDER OF TODAY AND FRIDAY...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY AND SATURDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. * HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY AND SATURDAY...MIN RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE LOWLANDS...TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-221500- /O.NEW.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ SOUTHWEST MOUNTAINS- 246 PM MDT THU APR 21 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH. * HUMIDITY...MIN RELATIVE HUMIDITES WILL RANGE FROM NEAR 10...TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE GILA NATIONAL FOREST...ALDO LEOPOLD WILDERNESS AND THE BLACK RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
2 follow-up statements
501 WWUS84 KEPZ 221332 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 732 AM MDT FRI APR 22 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA...WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA THROUGH THIS WEEKEND. NMZ111>113-TXZ055-056-222000- /O.CON.KEPZ.FW.W.0034.110422T2000Z-110423T0200Z/ /O.CON.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 732 AM MDT FRI APR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN UPGRADED TO THIS RED FLAG WARNING. * AFFECTED AREA...FRIDAY AND SATURDAY...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR SATURDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. * HUMIDITY...FOR TODAY AND SATURDAY...MINIMUM RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE LOWLANDS...TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-222000- /O.CON.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ SOUTHWEST MOUNTAINS- 732 AM MDT FRI APR 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH. * HUMIDITY...MIN RELATIVE HUMIDITES WILL RANGE FROM NEAR 10... TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE GILA NATIONAL FOREST...ALDO LEOPOLD WILDERNESS AND THE BLACK RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
181 WWUS84 KEPZ 222046 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 246 PM MDT FRI APR 22 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .A STRONGER UPPER LEVEL LOW PRESSURE TROUGH REMAINS FORECAST TO TRACK ACROSS THE INTER MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS THIS WEEKEND. THIS WILL BRING INCREASING WINDS ALOFT OVER OUR AREA... WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES AND VERY HIGH TO EXTREME FIRE DANGERS...WILL CONTINUE TO CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA THROUGH THIS WEEKEND. OUR AREA REMAINS IN AN EXISTING STATE OF EXTREME DROUGHT NMZ110-222200- /O.CAN.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ SOUTHWEST MOUNTAINS- 246 PM MDT FRI APR 22 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELED THE FIRE WEATHER WATCH. TROUGH APPROACHING SATURDAY WILL SEND CARRY SUFFICIENT CLOUD COVER AND MOISTURE IN FROM THE WEST...SO THAT MINIMUM RELATIVE HUMIDITIES REMAIN ABOVE 15 PERCENT. $$ TXZ055-056-231515- /O.UPG.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ /O.NEW.KEPZ.FW.W.0035.110423T1900Z-110424T0300Z/ /O.NEW.KEPZ.FW.A.0031.110424T2000Z-110425T0200Z/ /O.CON.KEPZ.FW.W.0034.000000T0000Z-110423T0200Z/ EL PASO-HUDSPETH- 246 PM MDT FRI APR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO CONTINUES A RED FLAG WARNING...WHICH IS REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS UPGRADED THE FIRE WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR SATURDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. FOR SUNDAY...20 TO 30 MPH WINDS WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED. * HUMIDITY...FOR TODAY AND SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL REMAIN AROUND 10. FOR SUNDAY...MINIMUM RELATIVE HUMIDITIES WILL CLIMB TO THE LOW TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111>113-231515- /O.UPG.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/ /O.NEW.KEPZ.FW.W.0035.110423T1900Z-110424T0300Z/ /O.CON.KEPZ.FW.W.0034.000000T0000Z-110423T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 246 PM MDT FRI APR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 111... 112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 111... 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH FOR SATURDAY HAS BEEN UPGRADED TO THIS RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN UPGRADED TO THIS RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR SATURDAY...SIMILAR SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. FOR SUNDAY...20 TO 30 MPH WINDS WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED. * HUMIDITY...FOR TODAY AND SATURDAY...MINIMUM RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE LOWLANDS...TO THE MIDDLE TEENS OVER HIGHER REACHES OF THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR SUNDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE LOW TEENS OVER THE LOWLANDS...TO THE HIGH TEENS OVER THESE HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:32 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Apr 21, 3:32 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 AM MDT THU APR 21 2011
.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL RESULT IN CONTINUED WARM DRY WEATHER
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY THROUGH THE
WEEKEND. TEMPERATURES WILL BECOME A LITTLE COOLER LATER NEXT WEEK
AFTER A COLD FRONT MOVES ACROSS THE REGION. WINDS WILL ALSO
INCREASE AS UPPER LEVEL DISTURBANCES PASS OVER THE SOUTHERN ROCKY
MOUNTAINS.
&&
.DISCUSSION...
MODELS AGREE THAT ZONAL PROGRESSIVE PATTERN WILL PERSIST ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH MOSTLY LOW TO UPPER
LEVEL WESTERLY WINDS. THUS THE SEVERE DROUGHT WITH AN EXTREME FIRE
DANGER SITUATION WILL CONTINUE.
WEAK SHORT WAVE WILL ENTER THE SOUTHWEST TODAY WHILE LEE TROUGHING
BECOME REESTABLISHED AT THE SURFACE THROUGH EASTERN NEW MEXICO.
THESE ELEMENTS WILL STRENGTHEN GRADIENTS AT THE SURFACE AND ALOFT
WHILE WARM DRY CHARACTER OF AIR MASS AND ABUNDANT SOLAR HEATING
PUSH MIXING HEIGHTS TO 650 MB. BREEZY WINDS WILL THUS ENSUE THIS
AFTERNOON. GRADIENTS WILL TIGHTEN A BIT MORE BY FRIDAY WITH LEE
CYCLONE CENTER OVER THE CENTRAL TEXAS PANHANDLE. ACCORDINGLY WIND
SPEEDS WILL INCREASE 5 TO 10 MPH ON FRIDAY AFTERNOON WITH SPEEDS
FROM THE BREEZY TO MARGINALLY WINDY CATEGORY.
COLD AIR ADVECTION INTO THE SOUTHERN PLAINS WILL RESULT IN HIGH
PRESSURE BUILDING INTO THE TEXAS PANHANDLE SATURDAY WHILE STRONGER
UPPER TROUGH PUSHES INTO SOUTHERN CALIFORNIA. WEAK SURFACE LOW
WITH ASSOCIATED TROUGH WILL CONCURRENTLY FROM OVER NEW MEXICO WITH
MIXING HEIGHT RISING FURTHER TO 600 MB BY AFTERNOON. RESULTANT
GRADIENTS WILL AGAIN SUPPORT BREEZY TO MARGINALLY WINDY
CONDITIONS.
HIGHER AMPLITUDE UPPER TROUGH WILL MOVE ACROSS ARIZONA AND INTO
NEW MEXICO ON SUNDAY WITH ASSOCIATED DYNAMICS COMBINING WITH
DOWN SLOPE FLOW TO INDUCE STRONGER LEE CYCLOGENESIS OVER SOUTHEAST
COLORADO. FURTHER INFLOW OF WARM DRY AIR MASS AT LOWER LEVELS
COMBINED WITH DYNAMIC COOLING ALOFT WILL ELEVATE AFTERNOON MIXING
HEIGHTS EVEN FURTHER TO 550 MB WITH STRONGER FLOW ALOFT LIKELY
ABLE TO PENETRATE TO THE GROUND. ALL OF THESE FACTORS WILL PRODUCE
WINDY CONDITIONS SUNDAY WITH SPEEDS EXPECTED TO EXCEED ADVISORY
LEVELS AND POSSIBLY APPROACH WARNING CRITERIA. WHILE PRIMARY UPPER
TROUGH WILL BE EAST OF THE CWA BY MONDAY MORNING THE GRADIENTS
WILL REMAIN VERY STRONG THROUGH LOW AND MID LEVELS AS DEEP
SURFACE LOW MOVES INTO THE PLAINS. SO ANOTHER WINDY DAY IS
FORECASTED FOR MONDAY AND AGAIN TUESDAY WHEN A STRONG VORTICITY
CENTER ALOFT MOVES INTO NEW MEXICO FROM THE NORTHWEST.
AS HIGH AMPLITUDE RIDGE BUILDS WEST OF THE DIVIDE FLOW BECOMES
MORE NORTHWEST WITH ASSOCIATED COOL AIR ADVECTION POSSIBLY
LOWERING TEMPERATURES AROUND 10 DEGREES LATER NEXT WEEK.
&&
.AVIATION...
WESTERLY WINDS WILL BRING VFR MOSTLY CLEAR WEATHER TODAY THROUGH
FRIDAY AFTERNOON. SURFACE WINDS MAY GUST TO AROUND 30 MPH IN THE
AFTERNOON. AREAS OF MODERATE THERMAL TURBULENCE BELOW 10,000 FEET
AGL IN THE AFTERNOON.
&&
.FIRE WEATHER...
WEST TO SOUTHWEST WINDS WILL CONTINUE TO BRING DRY WEATHER...WARM
TEMPERATURES AND LOW HUMIDITIES THROUGH SUNDAY WITH THE FIRE
DANGER REMAINING EXTREME. TEMPERATURES WILL COOL AROUND
5 TO 10 DEGREES DEGREES AFTER SUNDAY WHEN A COLD FRONT MOVES
ACROSS THE REGION. AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BE
GENERALLY BELOW 10 PERCENT TODAY THROUGH SUNDAY AND FROM 10 TO 15
PERCENT MONDAY THROUGH WEDNESDAY. WEAK UPPER DISTURBANCE WILL
PRODUCE BREEZY WINDS IN THE AFTERNOON TODAY THROUGH SATURDAY WITH
RED FLAG CONDITIONS LIKELY. STRONGER WINDS EXPECTED SUNDAY
THROUGH TUESDAY WITH GUSTS EXCEEDING 40 MPH EACH AFTERNOON. THUS
CONDITIONS WILL EXCEED RED FLAG CRITERIA WITH A CRITICAL FIRE
WEATHER SITUATION LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 61 87 60 87 / 0 0 0 0 0
SIERRA BLANCA TX 88 57 85 56 84 / 0 0 0 0 0
LAS CRUCES 88 58 86 57 87 / 0 0 0 0 0
ALAMOGORDO 88 55 84 54 83 / 0 0 0 0 0
CLOUDCROFT 66 40 65 39 63 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 85 54 83 53 84 / 0 0 0 0 0
SILVER CITY 75 47 74 46 75 / 0 0 0 0 0
DEMING 86 54 85 53 85 / 0 0 0 0 0
LORDSBURG 85 54 84 53 85 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR NMZ111>113.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ111>113.
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ055-056.
&&
05 ROGASHJHazardous weather outlook, Apr 21, 4:17 AM MDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 417 AM MDT THU APR 21 2011 NMZ022>025-030>032-TXZ055-056-221130- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 417 AM MDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS MAY GUST TO 30 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY TO WINDY FRIDAY AND SATURDAY WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 35 MPH DURING THE AFTERNOON AND EARLY EVENING. WINDY SUNDAY THROUGH TUESDAY WITH WEST TO SOUTHWEST WINDS GUSTING NEAR 50 MPH OVER MANY LOCATIONS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:48 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 18 hr |
| Apr 20, 8:48 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 23 hr |
| Apr 21, 2:46 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 47 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.